Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 72, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 13, 2002, 7:27 PM CDT for Woodward County, Oklahoma. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2002, 7:27 PM CDT (00:27 UTC)
- Expired
- Apr 13, 2002, 8:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Woodward County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 7:30 PM CDT | Hail 0.75 | Woodward, OK | |
| Apr 13, 8:01 PM CDT | Hail 1 | Woodward, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 140027 SVROKC OKC153-140115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 727 PM CDT SAT APR 13 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOODWARD COUNTY IN NORTHWEST OKLAHOMA * UNTIL 815 PM CDT * AT 727 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER WOODWARD...MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE SHARON AND WOODWARD HAIL UP TO THE SIZE OF NICKELS AND VERY HEAVY RAIN IS LIKELY WITH THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS... DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS AUTOMOBILES CAN QUICKLY STALL. LAT...LON 3653 9940 3638 9954 3624 9934 3638 9912 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:48 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Apr 13, 3:48 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 348 PM CDT SAT APR 13 2002 AFTN HEATING HAS HAS DESTABILIZED AMS OUT WEST THIS AFTN AS MCS WHICH MOVED THROUGH THE FA THIS CONTINUES TO WEAKEN AND MOVE SE. EXPECT CONVECTION TO INCREASE LATE THIS AFTN AND EVENING AND THEN WORK EWD ACRS MUCH OF THE FA OVERNIGHT. SHEAR AND INSTAB SUFF TO SUPPORT SEVERE. SOME RESIDUAL ACTIVITY MAY LINGER IN THE SE EARLY IN THE MORNING. LOOKS LIKE A BREAK IN THE ACTION SUNDAY THROUGH MONDAY AS S/W RDG BUILDS OVER THE AREA. WILL INTRO POPS FOR MONDAY NIGHT IN THE WEST AS SYS NOW OVER BAJA GETS EJECTED NEWD INTO THE SRN PLAINS IN ADVANCE OF DEVELOPING WRN U.S. UPR TROF. WILL CONT POPS INTO TUESDAY AS THIS WAVE WORKS ITS WAY NEWD ACRS THE FA. PATTERN LOOKS REL ACTIVE INTO THE EXTENDED PD AND WILL NOT MAKE MUCH CHANGE TO GOING FCST. FCSTID = 2 OKC 58 78 61 84 / 60 10 0 10 HBR 57 80 61 86 / 60 10 0 10 SPS 59 82 63 86 / 60 10 0 10 GAG 52 81 58 86 / 40 10 0 10 PNC 55 79 60 85 / 40 10 0 10 DUA 60 78 63 83 / 60 20 0 10 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Apr 13, 3:09 PM CDT, 4 hours 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
309 PM CDT SAT APR 13 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 AM 6 SW GRANDFIELD OK 3.00 INCH HAIL
04/13/02 TILLMAN DAMAGED TO CARS AND
TREES. PUBLIC REPORT
0730 AM MANGUM OK 1.00 INCH HAIL
04/13/02 GREER COUNTY SHERIFF REPORT
0800 AM 3 SE DEVOL OK 1.25 INCH HAIL
04/13/02 COTTON PUBLIC REPORT
0820 AM 5 S RANDLETT OK 1.75 INCH HAIL
04/13/02 COTTON PUBLIC REPORT
1030 AM HOLLIDAY TX WIND DAMAGE
04/13/02 ARCHER MOBILE HOME ROOF BLOWN
OFF...POWER LINES AND
TREES DOWN...FOOTBALL
STADIUM LIGHTS DOWNED
COUNTY SHERIFF REPORT
1030 AM RYAN OK .75 INCH HAIL
04/13/02 JEFFERSON PUBLIC REPORT
KTLocal storm report, Apr 13, 6:58 PM CDT, 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT SAT APR 13 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM WOODWARD OK 1.00 INCH HAIL
04/13/02 WOODWARD EMERGENCY MANAGEMENT
KTLocal storm report, Apr 13, 7:11 PM CDT, 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
711 PM CDT SAT APR 13 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM WOODWARD OK .75 INCH HAIL
04/13/02 WOODWARD WOODWARD PD
KTLocal storm report, Apr 13, 7:22 PM CDT, 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT SAT APR 13 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0718 PM WOODWARD OK 1.25 INCH HAIL
04/13/02 WOODWARD NWS COOP OBSERVER
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 29 min |
| Apr 13, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.